Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Itchy rashes near naval, foul smelling discharge - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Good Posted in: Skin Rash
Answered by

General & Family Physician
Practicing since : 2009
Answered : 589 Questions
Doctor :   Hi
User :   good evening
Doctor :   Very Good evening
Doctor :   How can i help you ?
User :   my spouse has developed a rash near the naval whivh is itching
User :   there is a slight discharge also, which has a foul smell
Doctor :   Since when does she has this problem ?
User :   the rash is last evening..but the discharge in the naval is happening for some months now
User :   it is not regular, but specially when she is bending and there is pressure on the stomach the discharge comes out
Doctor :   Ok, May i know the color of the discharge ? Is it like pus ?
User :   kind out..whitish yellowish in color
Doctor :   ok, does she have pain in the affected area ?
User :   no
Doctor :   Ok, Have you applied any medication til now ?
User :   no
Doctor :   ok, it probably is eczema due to bacterial infection application of Neosporin or Bactroban ointment will suffice
Doctor :   apply either of the above twice daily after cleaning the area well with cetrimide solution( savlon ) / tincture iodine
Doctor :   try to express the discharge out as much as possible for faster recovery
Doctor :   need not worry , its very common condition encountered
User :   but the discharge is coming from the inside of the naval
Doctor :   applying pressure on the sides will bring out the discharge
Doctor :   if there is exit for the pus then there will be entry for the ointment
Doctor :   do apply the ointment over the naval
User :   ok
Doctor :   observe it for 5 to 6 days if you see any improvement then continue the ointment for another week for complete recovery
User :   ok
User :   but the discharge is not regular
User :   it happens say for the entire day
Doctor :   if it didnt subside then she may be needing oral antibiotics after a detailed examination
User :   or might not happen for 2-3 days also'
User :   sorry, i'm worried so asking so many questions
Doctor :   Ok, it is because of long standing infection , whenever there is water entering it it may get active and discharge
Doctor :   no , problem , I am here to help you
Doctor :   clear your doubts completely
User :   how does the infection occur ?
Doctor :   naval acts like a pouch for dirt and sweat which make the skin break and susceptible for infections
Doctor :   deeper into the naval the skin has numerous folds where the bacteria harbor and grow
Doctor :   further they gain entry into deeper subcutaneous tissue and evolve into abscess
Doctor :   and discharge pus
Doctor :   whenever there is pressure applied and there is entry of water into these layers the infections discharges
Doctor :   its very common entity , mere application of antibacterial ointment will suffice in many cases
User :   ok
User :   so you suggest that the oinment be applied and results observed for a week
Doctor :   yes,
User :   but what if after a week she stops the oinment and it resurfaces?
Doctor :   which is very rare , she may be needing oral antibiotics then
User :   ok
User :   are there any side affects to this oinments
Doctor :   No , there are safe
Doctor :   They*
User :   so just clean the area with dettol after bath and apply the oinment
Doctor :   yes, right
User :   how many times in a day?
Doctor :   twice daily
Doctor :   do not forget to express the discharge as much as possible
User :   should she put cotton also over the oinment to avoid contact with clothes ?
Doctor :   thats good
Doctor :   but not a tight bandage
User :   ok
User :   thank you so muchfor your help
Doctor :   You are welcome
Doctor :   Thanks for consulting me
User :   how can i contact you again if i have further queries on the same.
Doctor :   I wish speedy recovery in her
Doctor :   You can ask for me after getting into chat
User :   Thank you
User :   ok
User :   thanks
Doctor :   Bye for now
Doctor :   Take care
User :   bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor